betweenthethorns

376d

I've been on venlafaxine xr for over a year now, combined with other medications and treatments. It hasn't been life changing for me, but my body is now dependent on the drug, to the point that I once had to go to the er because I missed a dose. Any tips on weaning off of it?

Dizziness

Memory Loss

Venlafaxine

View all
  • BPDBunny

    376d

    I’ve been taking Venlafaxine xr for about 5 years now. I’ve only been able to wean off it without side effects once. And it took a long time. Is yours in pill or capsule form?

  • betweenthethorns

    376d

    Its in pill form. 2 150 tablets, once a day, same time every day, and if I'm even 45 minutes late I start feeling it with brain zaps, dizziness, fogginess

  • dogboy

    376d

    i was on 3 of the 150mg/day and the side effects got to be too much. i finally got off it with the help of a psych ward stay. main tips are stay hydrated and stock up on soups and other light meals; youre not gonna want to eat

  • BeatriceWood

    376d

    It took me about two months to wean off of it entirely. Eventually I was taking something like 25mgs (I had been on 300) it every other day for about 2 weeks and I was finally able to stop it.

  • BeatriceWood

    376d

    Just don’t do it on your own—let your doctor titrate you down.

  • paulthecat

    376d

    You would really wanna titrate that down. I get sick if I miss 1 dose (I take an ER 1x daily). I’ve been on it for 5ish years, not trying to get off of it but I’m not the best at taking medicine

  • lizziemay

    376d

    oh dude if i take a dose too late in the day (like 1 pm) i get insane brain zaps

  • Curlinmarinara

    375d

    I was on it for 6 years. It ended up not helping anymore and just made me sweaty all the time. My doctor did a clean switch 😡 it was terrible. I'm on pristiq now which is almost the same thing and I'm not sure if it's working or not I just feel tired and foggy all the time

  • pibolarX

    375d

    i was on 112 mg of venlafaxine for about a year. it made me nauseous, i really hated it. i titrated down, probably too fast, but it was the worst experience of my life. i was miserable, but i powered through and was really glad i did . a med that can cause withdrawals like that scared me. just expect the worse, go slowly, good luck

  • MissSerpentine

    375d

    Venlafaxine withdrawal was TERRIBLE for me. It also erasers my appetite completely. But I don't want to change it because it works so well

  • Sisssssyyy

    374d

    The worst brain zaps from a missed dose! I want to get off but I’m in school and I don’t want it to affect my school

  • Sisssssyyy

    374d

    I take 225 everyday

  • BPDBunny

    374d

    I was lucky mine was in capsule form, so I just took out 2 beads from each capsule at a time, then took out 4 beads and so on. It took forever. I agree you should definitely talk to your doctor before you start titrating down. And be prepared for lots of brain zaps and fatigue. Good luck

  • Karbbyxo

    371d

    I have been taking it for maybe a year. It helps me. But if it’s serious side effects I’d contact a health physician immediately to get help. I’m on the extended capsule.

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.